Hodgkin lymphoma: aprepitant reduces vomiting in pediatric patients

  • Giagnuolo G & al.
  • PLoS ONE
  • 1 Jan 2019

  • curated by David Reilly
  • Univadis Clinical Summaries
Access to the full content of this site is available only to registered healthcare professionals. Access to the full content of this site is available only to registered healthcare professionals.

Takeaway

  • In pediatric and adolescent patients receiving moderate/highly emetogenic chemotherapy (MEC/HEC) for Hodgkin lymphoma (HL), the addition of aprepitant (AP) to dexamethasone+ondansetron significantly reduced chemotherapy-induced vomiting and was well tolerated.
  • AP was not associated with a significant reduction in nausea.

Why this matters

  • Chemotherapy-induced nausea and vomiting (CINV) can negatively affect QoL and treatment adherence.

Study design

  • Study to compare AP+dexamethasone+ondansetron (n=32) vs standard antiemetic therapy comprising dexamethasone+ondansetron (n=23) in 55 pediatric and adolescent patients receiving MEC/HEC for HL.
  • Patients provided global evaluation of nausea intensity using the Baxter Retching Faces (BARF) scale of 1-10.
  • Funding: None disclosed.

Key results

  • 6.66% rate of vomiting occurrence with AP vs 56.52% without (P=.0001).
  • 63.33% rate of nausea occurrence with AP vs 65.21% without (P=.8873).
  • Neutropenia and hypertransaminasemia were the most common adverse events and were related to chemotherapy rather than to AP; no significant difference in their incidence by treatment group (P=.37 for neutropenia; P=.52 for hypertransaminasemia).
  • Higher incidence of emesis was associated with higher number of chemotherapy cycles, suggesting a correlation with chemotherapy accumulation.

Limitations

  • Data for nausea and vomiting were self-reported via questionnaire.

Please confirm your acceptance

To gain full access to GPnotebook please confirm:

By submitting here you confirm that you have accepted Terms of Use and Privacy Policy of GPnotebook.

Submit